Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 211, NWS Raleigh, NC

August 25, 2000Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 25, 2000, 6:56 PM EDT for Scotland County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2000, 6:56 PM EDT (22:56 UTC)
Expired
Aug 25, 2000, 7:30 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Whole counties

County Scotland County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2000-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2000-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 252257
SVRRDU
NCC165-252330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT FRI AUG 25 2000

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTLAND COUNTY IN NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 656 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER
  LAURINBURG...PRODUCING PEA TO DIME SIZE HAIL MOVING SOUTHWEST AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GIBSON BY 705 PM EDT

DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL ARE EXPECTED FROM
THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.

LAT.G..LON 3471 7935 3485 7948 3470 7977 3452 7961

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:05 PM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Aug 25, 2:05 PM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT FRI AUG 25 2000

CLOUDS AND CONVECTION STAYING AROUND THROUGH THE AFTERNOON VIA AREA
TO THE EAST OF THE 700MB/850MB TROUGH. AS MENTIONED THIS MORNING...
SLOW MOVEMENT OF THIS FEATURE HAS OCCURRED AND SHOULD KEEP THE CLOUDS
THROUGH THE EVENING HOURS ALONG WITH THE CONVECTION ACROSS THE
EASTERN HALF OF THE CWA.

FOR TONIGHT THE WATER VAPOR IMAGERY DOES SHOW A VORTMAX IN THE FLOW
ON THE OHIO/PENN STATE LINE. THE VORTMAX HAS A VORTLOBE EXTENDING TO
THE SOUTHEAST AND THE MOUNTAINS OF EAST TENN/NORTHERN GEORGIA. THE
ORIGIN VORTMAX IS OCCLUDED AND FORMS A NEW VORTMAX FURTHER SOUTH.
THIS ONE MOVES THROUGH THE VIRGINIA/NC BORDER. THIS ABOUT THE TIME
OF THE FRONT BEING IN THAT AREA. THE MESOETA REALLY SPINS UP A
SOUTHERN VORTMAX ACROSS THE SOUTHERN FOOTHILLS AND MOVES IT INTO
COLUMBIA'S AREA. THIS IS LESS BELIEVABLE AS THAT IS NOT THE BOTTOM
OF THE TROUGH AND WOULD FORM JUST DUE TO VORTEX STRETCHING PASSING
OVER THE SOUTHERN MOUNTAINS. MORE BELIEVABLE THAT THIS WOULD OCCUR
IN THE NORTHERN MOUNTAINS. THUS A BIT OF UNCERTAINTY EXISTS IN THE
FIRST PERIOD. THE FORECAST WILL INCLUDE A ISOLATED CHANCE OF SHOWERS
OVERNIGHT IN THE NORTHERN ZONES.

NEXT SYSTEM TO COME IN WILL BE LATE DAY SUNDAY INTO SUNDAY NIGHT.
THIS HAD ALREADY BEEN INTRODUCED INTO THE EXTENDED AND WILL CONTINUE
THIS TREND AND MENTION SUNDAY NIGHT CHANCE INTO MONDAY AS WELL.

ALL IN ALL A PARTLY CLOUDY WEEKEND WITH LOW LEVEL MOISTURE HANGING
AROUND UNTIL MID LEVEL VORTICES MOVE ACROSS THE REGION TONIGHT AND
SUNDAY EVENING-MONDAY TO HELP AID CONVECTION.

TEMPERATURES ALREADY IN LINE. MAY GIVE THINGS MORE OF A RANGE WITH A
GRADUAL WARMING TREND THROUGH MONDAY MORNING.

.RAH...NONE.

CLINE

In the hours before

Local storm report, Aug 25, 4:20 PM EDT, 2 hours 36 minutes before
ZCZC RDULSRRDU ALL
TTAA00 KRDU DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
420 PM EDT FRI AUG 25 2000

****DELAYED REPORT*****

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 PM    5 SW HARRELLS             NC   WIND DAMAGE
08/24/00   SAMPSON                        PUBLIC REPORTED SEVERAL
                                          TREES DOWN ON/NEAR HIGHWAY
                                          BETWEEN HARRELLS AND
                                          IVANHOE. (TIME
                                          APPROXIMATE).

N

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:11 PM EDTSevere Thunderstorm WarningRAHSampson34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.